Texas, 2011

Flash Flooding and Hail in Texas, May 11 to 12, 2011

May 11 to 12, 2011 · NWS EWX · 55 events in 23 counties and zones

An upper level area of low pressure moved out of the southern Rockies into the plains and combined with a dryline to produce severe thunderstorms on successive days. On May 11th the storms were mainly in the northeastern part of the forecast area.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$51,000
Crop damage
None recorded
Events
55

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS EWX wrote it up.

An upper level area of low pressure moved out of the southern Rockies into the plains and combined with a dryline to produce severe thunderstorms on successive days. On May 11th the storms were mainly in the northeastern part of the forecast area. On May 12th they were more widespread starting out west and moving to the east. There were several spottings of possible funnel clouds and even tornadoes near Uvalde and Hondo but a NWS damage survey could not find any tornadic damage. Several pictures and small cell phone videos were inconclusive. Large outflow in front of storms likely caused several small spinup gustnadoes which may explain some of the reports on the leading edge of the storms. Another possible tornado was reported 7 miles south of Giddings along Highway 77. Damage survey did find a damaged barn but no conclusive tornado damage.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Austin/San Antonio, TX wrote its last area forecast discussion before the first event at May 11, 9:33 AM CST, 1 hour 31 minutes earlier.

Area forecast discussion, May 11, 9:33 AM CST, 1 hour 31 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1033 AM CDT WED MAY 11 2011

.UPDATE...
A SEVERE WEATHER THUNDERSTORM WATCH HAS BEEN ISSUED FOR THE
FOLLOWING COUNTIES UNTIL 6 PM CDT THIS EVENING...BURNET...GILLESPIE
AND LLANO.

AS THE DRY LINE PUSHES EASTWARD THE REST OF THIS MORNING AND MUCH
OF THIS AFTERNOON...SHOWERS AND THUNDERSTORMS WILL CONTINUE TO
DEVELOP AND AFFECT PORTIONS OF THE EDWARDS PLATEAU AND THE HILL COUNTRY.
THE PRIMARY THREATS WILL BE LARGE HAIL...DAMAGING WINDS AND
LOCALLY HEAVY RAINFALL. ZONE FORECAST PRODUCT OUT SHORTLY.

&&

.PREV DISCUSSION... /ISSUED 642 AM CDT WED MAY 11 2011/

AVIATION...
DUE TO SHRA/TSRA INDICATED IN THE PREVIOUS DISCUSSION...WILL
MENTION VCSH/VCTS/CB AT KAUS...KSAT AND KSSF TODAY INTO THIS
EVENING. HAVE NO MENTION FOR OVERNIGHT INTO THURSDAY AS TIMING IS
UNCERTAIN. HOWEVER...EXPECT WILL HAVE TO MENTION AT LEAST
VCSH/VCTS AS TIMING BECOMES MORE CERTAIN. MVFR CIGS WILL LIFT TO
VFR OR EVEN BECOME SCT LATE MORNING INTO THE AFTERNOON. THEN MVFR
CIGS WILL REDEVELOP THIS EVENING AND PERSIST INTO THURSDAY
MORNING. S TO SE WINDS 10 TO 20 KTS WITH GUSTS TO NEAR 25 KTS WILL
PREVAIL TODAY AND THEN DECREASE TO 5 TO 12 KTS TONIGHT. NWLY WINDS
5 TO 15 KTS WILL APPROACH KDRT FROM THE WEST AND THEN RETREAT BACK
WEST DUE TO THE DRYLINE.

PREV DISCUSSION... /ISSUED 340 AM CDT WED MAY 11 2011/

DISCUSSION...
SCATTERED SHOWERS AND THUNDERSTORMS ARE DEVELOPING ACROSS
NORTHEASTERN MEXICO AND STREAMING NORTHEASTWARD INTO THE
MIDDLE/LOWER RIO GRANDE PLAINS. ADDITIONALLY...A WEAK S/W TROUGH
PUSHING ACROSS THE HILL COUNTRY EARLY THIS MORNING IS INDICATIVE
OF SHOWERS AND THUNDERSTORMS DEVELOPING AHEAD OF AN APPROACHING
UPPER LOW. THE LATEST RUC ANALYSIS HIGHLIGHTS CONVECTION ACROSS THE
EDWARDS PLATEAU AND WESTERN HILL COUNTRY DURING THE MID-MORNING
HOURS AHEAD OF THE DRYLINE. SOME OF THESE MORNING STORMS WILL
BECOME STRONG TO SEVERE WITH DAMAGING WINDS AND LARGE HAIL. THIS
AFTERNOON...THE UPPER LOW PROGRESSING ACROSS THE GREAT PLAINS WILL
DRAG THE DRYLINE EASTWARD INTO SOUTH CENTRAL TEXAS. WITH A MOIST
AIRMASS SPREAD ACROSS SOUTH CENTRAL TEXAS THROUGHOUT THE BOUNDARY
LAYER AND LLJ ALOFT JUST TO THE NORTH OF THE REGION...THE CAP WILL
BE CHIPPED AWAY WITH SCATTERED SHOWERS AND THUNDERSTORMS DEVELOPING
THIS AFTERNOON. THERE IS THE POTENTIAL FOR STRONG TO SEVERE STORMS
ACROSS ALL OF THE CWA THROUGH THIS EVENING WITH DAMAGING WINDS AND
LARGE HAIL.

THE DRYLINE WILL RETREAT WESTWARD OVERNIGHT BEFORE PUSHING
EASTWARD AGAIN THURSDAY. CHANCES FOR SHOWERS AND THUNDERSTORMS
WILL CONTINUE ON THURSDAY MAINLY ALONG AND AHEAD OF THE DRYLINE.
SPC HAS MUCH OF OUR REGION IN SLIGHT RISK FOR THURSDAY...WITH
DAMAGING WINDS AND LARGE HAIL ONCE AGAIN THE PRIMARY CONCERNS. THE
MUCH-WELCOMED CHANCES FOR RAIN WILL END FROM WEST TO EAST THURSDAY
NIGHT/FRIDAY MORNING AS THE UPPER LOW DRAGS A COLD FRONT INTO OUR
AREA.

A DRY AND MILD WEEKEND IS EXPECTED IN THE WAKE OF THE FRONT. BOTH
HIGH AND LOW TEMPERATURES WILL BE NEAR...OR A FEW DEGREES BELOW
MID-MAY NORMALS. A WARMING TREND WILL ENSUE EARLY NEXT WEEK AS
EASTERLY TO SOUTHEASTERLY FLOW RETURNS TO THE LOWER LEVELS. GFS
ENSEMBLE NUMBERS WERE FAIRLY REASONABLE FOR THE NEAR-TERM...BUT
HAVE PREFERRED A BLEND OF IN-HOUSE BIAS CORRECTED AND ECMWF
TEMPERATURES BEYOND PERIOD 5.

&&

.PRELIMINARY POINT TEMPS/POPS...
AUSTIN CAMP MABRY              88  72  87  69  89 /  40  30  40  30  -
AUSTIN BERGSTROM INTL AIRPORT  87  72  87  67  88 /  40  30  40  30  -
NEW BRAUNFELS MUNI AIRPORT     88  72  87  68  90 /  30  30  40  20  -
BURNET MUNI AIRPORT            84  70  85  65  85 /  40  30  30  20  -
DEL RIO INTL AIRPORT           92  72  91  69  94 /  20  20  20  10  -
GEORGETOWN MUNI AIRPORT        86  71  88  66  87 /  40  30  40  30  -
HONDO MUNI AIRPORT             90  73  89  69  94 /  30  30  30  20  -
SAN MARCOS MUNI AIRPORT        88  73  86  68  89 /  30  30  40  30  -
LA GRANGE - FAYETTE REGIONAL   88  74  85  71  88 /  30  30  50  30  -
SAN ANTONIO INTL AIRPORT       87  73  86  70  91 /  30  30  40  20  -
STINSON MUNI AIRPORT           89  74  88  71  93 /  30  30  40  20   0

&&

.EWX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

MESOSCALE/AVIATION...19
SYNOPTIC/GRIDS...17
PUBLIC SERVICE/DATA COLLECTION...31
Hazardous weather outlook, May 11, 9:47 AM CST, 1 hour 17 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1047 AM CDT WED MAY 11 2011

TXZ171>173-183>194-202>209-217>225-228-121600-
LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA-
GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE-
MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA-
FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT-
1047 AM CDT WED MAY 11 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS.

.DAY ONE...TODAY AND TONIGHT...

THERE IS A SEVERE THUNDERSTORM WATCH IN EFFECT FOR
LLANO...GILLESPIE...AND BURNET COUNTY UNTIL 6PM. THE HIGHEST
THREAT WILL BE IN THE EARLY AFTERNOON THROUGH THE EVENING. THE
PRIMARY THREATS WILL BE LARGE HAIL...DAMAGING WINDS AND LOCALLY
HEAVY RAINFALL. THE HIGHEST CHANCES OF STORMS WILL BE ACROSS THE
WESTERN HILL COUNTRY TO NEAR BURNET.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY...

THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS ON THURSDAY. THE
PRIMARY THREATS WILL BE LARGE HAIL...DAMAGING WINDS AND LOCALLY
HEAVY RAINFALL. THE HIGHEST CHANCES OF STORMS WILL BE ACROSS AREAS
NEAREST THE COASTAL PLAINS.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING.

In the hours before

Special weather statement, May 11, 6:23 AM CST, 4 hours 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
723 AM CDT WED MAY 11 2011

TXZ220>222-111300-
ATASCOSA-KARNES-WILSON-
723 AM CDT WED MAY 11 2011

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN KARNES...ATASCOSA AND
WILSON COUNTIES UNTIL 800 AM CDT...

AT 718 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM STOCKDALE TO 6 MILES
EAST OF PLEASANTON TO CHRISTINE...AND MOVING NORTHEAST AT 30 MPH.

WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THESE STORMS. ONLY LIGHT
RAINFALL AMOUNTS AND OCCASIONAL LIGHTNING CAN BE EXPECTED.

LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE...
  CAMPBELLTON...
  FLORESVILLE...
  STOCKDALE...
  KOSCIUSKO...
  PANDORA...
  SMITHSON VALLEY...
  SUTHERLAND SPRINGS...
  FALLS CITY...
  CESTOHOWA...
  GILLETT...

The radar

The Laughlin AFB radar (KDFX), 121 km away, was scanning. The volume nearest the first event began at 17:04 UTC.

Open the radar archive at this moment

Event by event

34 hail, 18 thunderstorm wind, 3 flash flood. Local standard time, as filed.

Hail, Kerr

When
May 11, 11:04 AM CST
Where
Kerr County, 13.13 mi W of Mountain Home Arpt
Measured
1 in hail
Reported by
Public
Coordinates
30.220, -99.670

Hail, Gillespie

When
May 11, 1:15 PM CST
Where
Gillespie County, 4.66 mi WNW of Doss
Measured
1.75 in hail
Reported by
Public
Coordinates
30.480, -99.200

Hail, Llano

When
May 11, 1:50 PM CST
Where
Llano County, 9.28 mi SSE of Castell
Measured
1 in hail
Reported by
COOP Observer
Coordinates
30.580, -98.880

A thunderstorm produced hail from pea size to one inch.

Hail, Maverick

When
May 11, 2:12 PM CST
Where
Maverick County, Quemado
Measured
1.75 in hail
Reported by
Post Office
Coordinates
28.950, -100.630

Hail, Burnet

When
May 11, 2:15 PM CST
Where
Burnet County, 6.47 mi NNW of Marble Falls Arpt
Measured
0.88 in hail
Reported by
Public
Coordinates
30.620, -98.400

Hail, Llano

When
May 11, 2:39 PM CST
Where
Llano County, Llano
Measured
1 in hail
Reported by
Law Enforcement
Coordinates
30.750, -98.670

Thunderstorm Wind, Llano

When
May 11, 3:35 PM CST
Where
Llano County, 1.91 mi WNW of Kingsland
Measured
48 kt (55 mph) estimated gust
Property damage
$10,000
Reported by
Public
Coordinates
30.660, -98.450

A thunderstorm produced wind gusts estimated at 48 knots that knocked down large tree branches and blew the roof off a boat dock.

Hail, Llano

When
May 11, 3:40 PM CST
Where
Llano County, 1.78 mi W of Kingsland
Measured
0.88 in hail
Reported by
Trained Spotter
Coordinates
30.650, -98.450

Hail, Burnet

When
May 11, 4:30 PM CST
Where
Burnet County, 5.56 mi S of Bertram
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
30.670, -98.060

Hail, Llano

When
May 11, 5:45 PM CST
Where
Llano County, 8.92 mi W of Oxford
Measured
1.5 in hail
Reported by
COOP Observer
Coordinates
30.600, -98.850

Hail, Llano

When
May 11, 6:20 PM CST
Where
Llano County, 2.73 mi NW of Oxford
Measured
1.75 in hail
Reported by
Public
Coordinates
30.630, -98.730

A thunderstorm produced hail from one half inch to golf ball size.

Hail, Gillespie

When
May 11, 6:20 PM CST
Where
Gillespie County, 2.39 mi SSE of Doss
Measured
1 in hail
Reported by
Public
Coordinates
30.420, -99.110

A thunderstorm produced hail from nickel to quarter size.

Hail, Gillespie

When
May 11, 7:10 PM CST
Where
Gillespie County, 6.01 mi NE of Eckert
Measured
0.75 in hail
Reported by
COOP Observer
Coordinates
30.490, -98.670

Hail, Williamson

When
May 11, 8:41 PM CST
Where
Williamson County, 1.91 mi WNW of Florence
Measured
1 in hail
Reported by
Public
Coordinates
30.840, -97.830

Hail, Williamson

When
May 11, 9:09 PM CST
Where
Williamson County, 0.69 mi N of Jarrell
Measured
1 in hail
Reported by
Public
Coordinates
30.830, -97.600

A thunderstorm produced hail from one half to one inch in diameter.

Hail, Williamson

When
May 11, 9:15 PM CST
Where
Williamson County, 2.07 mi N of Jarrell
Measured
1 in hail
Reported by
COOP Observer
Coordinates
30.850, -97.600

A thunderstorm produced hail from one half to one inch in diameter.

Hail, Williamson

When
May 11, 9:15 PM CST
Where
Williamson County, Corn Hill
Measured
1 in hail
Reported by
Storm Chaser
Coordinates
30.800, -97.600

Hail, Hays

When
May 11, 9:56 PM CST
Where
Hays County, 3.89 mi SSW of Driftwood
Measured
1.75 in hail
Reported by
Public
Coordinates
30.070, -98.060

Hail, Val Verde

When
May 12, 3:30 AM CST
Where
Val Verde County, 9.8 mi WSW of Del Rio Davis Arpt
Measured
1 in hail
Reported by
Park/Forest Service
Coordinates
29.890, -100.990

Hail, Val Verde

When
May 12, 4:25 AM CST
Where
Val Verde County, 13.83 mi S of Del Rio Davis Arpt
Measured
1 in hail
Reported by
Public
Coordinates
29.720, -100.820

Hail, Edwards

When
May 12, 4:50 AM CST
Where
Edwards County, Carta Vly
Measured
1 in hail
Reported by
Public
Coordinates
29.800, -100.680

Hail, Kinney

When
May 12, 5:45 AM CST
Where
Kinney County, 15.94 mi N of Brackettville
Measured
1 in hail
Reported by
Public
Coordinates
29.550, -100.400

Thunderstorm Wind, Bandera

When
May 12, 6:40 AM CST
Where
Bandera County, 12.12 mi WNW of Vanderpool
Measured
50 kt (58 mph) estimated gust
Property damage
$10,000
Reported by
COOP Observer
Coordinates
29.810, -99.570

A thunderstorm produced wind gusts estimated at 50 knots which blew a large tree onto a roof and knocked down a chimney.

Thunderstorm Wind, Kerr

When
May 12, 6:55 AM CST
Where
Kerr County, 9.54 mi SW of Legion
Measured
52 kt (60 mph) estimated gust
Reported by
Trained Spotter
Coordinates
29.940, -99.250

A thunderstorm produced wind gusts estimated at 52 knots which broke limbs from trees.

Flash Flood, Val Verde

When
May 12, 7:00 AM CST
Where
Val Verde County, 12.04 mi SSW of Juno to 10.1 mi SSW of Juno
Cause
Heavy Rain
Reported by
River/Stream Gage
Coordinates
29.997, -101.216

Thunderstorms produced heavy rain and caused the Devils River to leave its banks at Bakers Crossing. This flooded several low water crossings below Juno.

Thunderstorm Wind, Kerr

When
May 12, 7:15 AM CST
Where
Kerr County, 0.91 mi SW of Kerrville
Measured
45 kt (52 mph) estimated gust
Property damage
$1,000
Reported by
Amateur Radio
Coordinates
30.040, -99.140

A thunderstorm produced wind gusts estimated at 45 knots which knocked down small tree limbs.

Thunderstorm Wind, Zavala

When
May 12, 7:15 AM CST
Where
Zavala County, 6.04 mi NNW of Cometa
Measured
61 kt (70 mph) estimated gust
Reported by
Public
Coordinates
28.750, -100.060

A thunderstorm produced wind gusts estimated at 61 knots along with penny to nickel size hail.

Hail, Travis

When
May 12, 7:55 AM CST
Where
Travis County, 2.99 mi W of Bluff Spgs
Measured
1 in hail
Reported by
Public
Coordinates
30.170, -97.820

Hail, Kendall

When
May 12, 8:00 AM CST
Where
Kendall County, 1.51 mi NNW of Boerne
Measured
0.75 in hail
Reported by
Trained Spotter
Coordinates
29.800, -98.740

Hail, Burnet

When
May 12, 8:15 AM CST
Where
Burnet County, 1.91 mi WSW of Lake Victor
Measured
1.75 in hail
Reported by
County Official
Coordinates
30.890, -98.230

A thunderstorm produced quarter to golf ball size hail.

Hail, Dimmit

When
May 12, 8:15 AM CST
Where
Dimmit County, 3.51 mi S of Winter Haven
Measured
1.75 in hail
Reported by
CoCoRaHS
Coordinates
28.570, -99.840

Thunderstorm Wind, Medina

When
May 12, 8:15 AM CST
Where
Medina County, 1.93 mi ESE of Hondo
Measured
50 kt (58 mph) estimated gust
Property damage
$5,000
Reported by
Public
Coordinates
29.340, -99.120

A thunderstorm produced wind gusts estimated at 50 knots which damaged a small portable building and a small utility pole.

Thunderstorm Wind, Medina

When
May 12, 8:16 AM CST
Where
Medina County, 2.76 mi N of Noonan
Measured
61 kt (70 mph) estimated gust
Reported by
CoCoRaHS
Coordinates
29.310, -98.920

A thunderstorm produced wind gusts estimated at 61 knots which snapped off two large mesquite tree limbs.

Hail, Dimmit

When
May 12, 8:18 AM CST
Where
Dimmit County, 0.92 mi NW of Carrizo Spgs
Measured
1.75 in hail
Reported by
Law Enforcement
Coordinates
28.530, -99.860

Thunderstorm Wind, Medina

When
May 12, 8:25 AM CST
Where
Medina County, 0.92 mi NW of Hondo
Measured
52 kt (60 mph) estimated gust
Reported by
Emergency Manager
Coordinates
29.360, -99.160

A thunderstorm produced wind gusts estimated at 52 knots which caused tree damage city wide in Hondo.

Thunderstorm Wind, Lee

When
May 12, 8:30 AM CST
Where
Lee County, 3.39 mi E of Northrup
Measured
60 kt (69 mph) estimated gust
Property damage
$5,000
Reported by
NWS Storm Survey
Coordinates
30.105, -96.914

A barn roof was partially destroyed by strong thunderstorm winds. Survey could not find a definitive tornado track so damage is being recorded as strong thunderstorm winds.

Hail, Dimmit

When
May 12, 8:32 AM CST
Where
Dimmit County, 1.4 mi WSW of Carrizo Spgs
Measured
1.75 in hail
Reported by
CoCoRaHS
Coordinates
28.510, -99.870

Hail, Travis

When
May 12, 8:37 AM CST
Where
Travis County, 2.39 mi NNE of Austin Mabry
Measured
0.75 in hail
Reported by
Public
Coordinates
30.350, -97.750

Hail, Bexar

When
May 12, 8:45 AM CST
Where
Bexar County, 0.92 mi SE of Helotes
Measured
1 in hail
Reported by
Broadcast Media
Coordinates
29.570, -98.690

Thunderstorm Wind, Bexar

When
May 12, 8:45 AM CST
Where
Bexar County, 0.92 mi NE of Woodlawn Lake
Measured
50 kt (58 mph) estimated gust
Reported by
Emergency Manager
Coordinates
29.460, -98.510

A thunderstorm produced wind gusts estimated at 50 knots which blew down multiple trees, primarily on the west side of San Antonio.

Hail, Bexar

When
May 12, 9:00 AM CST
Where
Bexar County, 1.93 mi WNW of Kirby
Measured
1.75 in hail
Reported by
Public
Coordinates
29.480, -98.410

Hail, Bexar

When
May 12, 9:01 AM CST
Where
Bexar County, 0.92 mi NE of Woodlawn Lake
Measured
1.75 in hail
Reported by
Broadcast Media
Coordinates
29.460, -98.510

Hail, Travis

When
May 12, 9:08 AM CST
Where
Travis County, 1.79 mi E of Williamson
Measured
0.88 in hail
Reported by
Storm Chaser
Coordinates
30.230, -97.620

Thunderstorm Wind, Travis

When
May 12, 9:08 AM CST
Where
Travis County, 1.5 mi SSW of Austin Birdsnest Arp
Measured
52 kt (60 mph) estimated gust
Reported by
Storm Chaser
Coordinates
30.380, -97.580

A thunderstorm produced wind gusts estimated at 52 knots along with pea to nickel size hail.

Hail, Travis

When
May 12, 9:08 AM CST
Where
Travis County, 1.5 mi SSW of Austin Birdsnest Arp
Measured
0.88 in hail
Reported by
Storm Chaser
Coordinates
30.380, -97.580

A thunderstorm produced pea to nickel size hail and wind gusts estimated at 52 knots.

Hail, Dimmit

When
May 12, 9:15 AM CST
Where
Dimmit County, 10.67 mi WSW of Catarina
Measured
1.75 in hail
Reported by
Public
Coordinates
28.270, -99.770

Thunderstorm Wind, Guadalupe

When
May 12, 9:30 AM CST
Where
Guadalupe County, 1.93 mi ENE of Seguin
Measured
45 kt (52 mph) estimated gust
Property damage
$20,000
Reported by
Public
Coordinates
29.580, -97.940

A thunderstorm produced wind gusts estimated at 45 knots which caused some roof damage in Seguin.

Thunderstorm Wind, Travis

When
May 12, 9:45 AM CST
Where
Travis County, 0.69 mi S of Oak Hill
Measured
50 kt (58 mph) estimated gust
Reported by
Public
Coordinates
30.220, -97.850

A thunderstorm produced wind gusts estimated at 50 knots which knocked down some large tree limbs.

Thunderstorm Wind, Bastrop

When
May 12, 10:00 AM CST
Where
Bastrop County, 0.91 mi SE of Bastrop
Measured
50 kt (58 mph) estimated gust
Reported by
Emergency Manager
Coordinates
30.110, -97.310

A thunderstorm produced wind gusts estimated at 50 knots which blew down a few trees in the Bastrop area.

Flash Flood, Bexar

When
May 12, 10:17 AM CST
Where
Bexar County, 0.92 mi NE of Woodlawn Lake to 0.5 mi ENE of Kirby
Cause
Heavy Rain
Reported by
Department of Highways
Coordinates
29.460, -98.510

Thunderstorms produced heavy rain which caused road closures in the north and northeast parts of San Antonio.

Thunderstorm Wind, Gonzales

When
May 12, 10:20 AM CST
Where
Gonzales County, 1.39 mi ESE of Gonzales
Measured
50 kt (58 mph) estimated gust
Reported by
Public
Coordinates
29.490, -97.450

A thunderstorm produced wind gusts estimated at 50 knots which knocked down trees on the golf course in Gonzales.

Thunderstorm Wind, Fayette

When
May 12, 10:40 AM CST
Where
Fayette County, 0.91 mi NW of La Grange
Measured
50 kt (58 mph) estimated gust
Reported by
Public
Coordinates
29.910, -96.880

A thunderstorm produced wind gusts estimated at 50 knots which knocked down some large tree limbs in La Grange.

Thunderstorm Wind, Lee

When
May 12, 10:40 AM CST
Where
Lee County, Dime Box
Measured
50 kt (58 mph) estimated gust
Reported by
COOP Observer
Coordinates
30.350, -96.820

A thunderstorm produced wind gusts estimated at 50 knots which knocked down a large tree across Hwy 121 in Dime Box.

Thunderstorm Wind, De Witt

When
May 12, 11:00 AM CST
Where
De Witt County, 4.7 mi ESE of Petersville
Measured
52 kt (60 mph) estimated gust
Reported by
Public
Coordinates
29.290, -97.150

A thunderstorm produced wind gusts estimated at 52 knots.

Flash Flood, Travis

When
May 12, 11:35 AM CST
Where
Travis County, 1.19 mi WSW of Del Valle to 1.11 mi WSW of Del Valle
Cause
Heavy Rain
Reported by
Department of Highways
Coordinates
30.214, -97.689

Thunderstorms produced heavy rain which caused flooding in the 8100 block of Posten Lane in Austin.

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2011Every state in 2011This day in weather historyWarnings in Texas, May 2011

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 297895, 297896, 297897, 297898, 297899, 297900, 297901, 297902, 297903, 297904, 297905, 297906, 297907, 297908, 297909, 297911, 297912, 297913, 297916, 297917, 297918, 297919, 297924, 297956, 297959, 297964, 297965, 297966, 297967, 297968, 297969, 297973, 297976, 297977, 297980, 302223, 297981, 297982, 297983, 297990, and more.